Apr 8, 2003
I am HIV+ X 25 =/- years. Diagnosed with AIDS in 1996. AT that time wasting was present in arms and legs and fat disappeared from subcutaneous area of gut; then followed enlargening gut with ventral hernia. Two years ago I started testosterone (I'm 62 y.o. male) and muscle mass has definitely increased in arms and legs but ventral hernia remains. Facial wasting not apparent. What can be done if anything about ventral hernia--I understand pregnancy will give rise to this at times--?
On 4 antivirals with good CD4s and no evident serum virus. Pravachol 80 mg q.d. is given to keep cholesterol under 300 and triglycerides lower.
Response from Ms. Fields-Gardner
A similar question has come up before and below you will find a link to that bit of information. I have seen "inny" belly buttons become "outy" belly buttons in cases of visceral fat accumulation in the abdominal area, but have not seen a particular treatment other than surgery when it is necessary. You may want to ask for a referral to a surgeon for an evaluation.
Facial Wasting & Loss of Muscle Mass
Cade Please help me to understand
- Is Rectal Bleeding A Sign Of AIDS?
- Is Swollen Glands A Sign Of Acute HIV Infection?
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Vagina After Touching Dried Semen Sign Of HIV AIDS
- Loose Stool After Sucking Penis Sign Of HIV AIDS
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.